Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 166, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 24, 2016, 6:24 PM EDT for Franklin County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 6:24 PM EDT (22:24 UTC)
- Expired
- Aug 24, 2016, 7:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:10 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WUUS51 KILN 242224 SVRILN INC047-242300- /O.NEW.KILN.SV.W.0166.160824T2224Z-160824T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 624 PM EDT WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA... * UNTIL 700 PM EDT. * AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE SANTEE... MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... OLDENBURG...LAKE SANTEE...METAMORA...LAUREL...ANDERSONVILLE...BUENA VISTA...HAMBURG AND PEPPERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN INDIANA. LAT...LON 3950 8530 3952 8509 3931 8508 3933 8530 TIME...MOT...LOC 2224Z 266DEG 25KT 3941 8535 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ KURZ
2 follow-up statements
387
WWUS51 KILN 242240
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT WED AUG 24 2016
INC047-242300-
/O.CON.KILN.SV.W.0166.000000T0000Z-160824T2300Z/
FRANKLIN IN-
640 PM EDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...
AT 640 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE SANTEE...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
METAMORA...LAUREL...BUENA VISTA...ANDERSONVILLE AND PEPPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
INDIANA.
LAT...LON 3950 8530 3952 8509 3938 8508 3939 8526
TIME...MOT...LOC 2240Z 260DEG 23KT 3944 8523
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
KURZ704
WWUS51 KILN 242256
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT WED AUG 24 2016
INC047-242306-
/O.EXP.KILN.SV.W.0166.000000T0000Z-160824T2300Z/
FRANKLIN IN-
656 PM EDT WED AUG 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
INDIANA.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3950 8530 3952 8509 3938 8508 3939 8526
TIME...MOT...LOC 2254Z 266DEG 25KT 3944 8523
$$
KURZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:15 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 24, 4:15 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 415 PM EDT WED AUG 24 2016 .SYNOPSIS... Several rounds of upper level energy will work across the Ohio Valley tonight into Thursday. This energy combined with a warm and moist airmass will bring the chance for thunderstorms. High pressure will bring drier conditions for Friday and Saturday, before precipitation chances return for Sunday and into the new week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Storms moving across Indiana will track into the northwest portion of the forecast area late this afternoon. We are finally seeing some southward development into southern Indiana per the high-res models. Went with the likely pops in the northwest corner of the fa, tapering down to chance and slight chance the further south and east. Expect convection to weaken and become isolated in nature as the night progresses. Temperatures tonight will remain very warm with lows in the lower 70s. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... On Thursday, another H5 S/W will work across nrn IN into nw OH along the nrn edge of the upper ridge. In the meantime a cdfnt will be dropping southeast towards the region from the wrn lakes. The best chance of convection will be across that nrn IN into nw OH during the aftn, but there will be a chance that the storms could develop into the nrn portions of the fa. It looks like Thursday will be a hot and humid day with highs ranging from the upper 80s in the north to the lower 90s along the Ohio River. With dewpoints in the lower to mid 70s, the heat index will reach 95 to 100 degrees, so added a mention to the HWO. Convergence along the front becomes diffuse quickly Thursday night, so pcpn chances come to an end quickly. Low temperatures Thursday night will be slightly lower, ranging from the upper 60s to lower 70s. High pressure will bring a slightly drier air mass for Friday and Friday night. Continued with the dry forecast. Highs on from will be in the 80s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... High pressure will exit the region Saturday and surface easterly flow will turn southerly. Cloud cover from convection in the midwest spill into the Ohio Valley. A surface boundary is expected to lay out over the region early Sunday as high pressure builds in the Upper Midwest. This should just provide a modest increase in diurnal thunderstorm activity chances Sunday with a little more increase on Monday, both with subsequent nighttime drops in these chances. Northeast flow on Monday into Tuesday night is expected as the high traverses the Great Lakes region. Another repeat of increased chances of afternoon thunderstorms is expected Tuesday and Wednesday given what will become a nebulous surface pattern. While all of the potential precipitation may not contain thunder, have not tried to minimize the morning and evening chances by calling them showers, even though this may be how the pattern materializes. Just peppered any precip chances in the extended as thunderstorms. With a large and slow moving high in the upper atmosphere centered from the Central Appalachians to the Mid-Atlantic coast, and with mainly warm advection in the lower levels, a return to mid-summer heat is indicated. High temperatures ranging from the mid 80s to the low 90s will couple with dew points near 70 to make increasingly uncomfortable air to the region. Some lower 80s temperatures may be expected in areas where precip develops and skies remain cloudy all day. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Storms moving across Indiana will continue east into the area this afternoon. Expect this to impact KDAY. But there is some uncertainty whether additional storms will build further into the Cincinnati area. Also expect convection to weaken heading into the evening which puts the potential for storms in Columbus a bit more uncertain. So have continued with a three hour window of VCTS at terminals other than KDAY. There is some possibility that storms could happen a bit later than timing in TAFs. Once storms pass expect VFR to continue. Cannot completely rule out some mist/fog at KLUK. But at this time probability seems low. Few to scattered cumulus will occur late in the TAF period with winds veering to the southwest. OUTLOOK...Thunderstorms possible Thursday afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Franks AVIATION...
Hazardous weather outlook, Aug 24, 3:29 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 329 PM EDT WED AUG 24 2016 INZ050-058-059-066-OHZ034-042-251930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-DARKE- 329 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. SOME STRONGER STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR WINDS GUSTS OVER 50 MPH...HAIL...LOCALLY HEAVY RAINFALL AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY WILL RANGE BETWEEN 95 AND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>091-094-OHZ070-077-251930- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-BUTLER- HAMILTON- 329 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. SOME STRONGER STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR WINDS GUSTS OVER 50 MPH...HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY WILL RANGE BETWEEN 95 AND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE IF NEEDED LATER. OHZ026-035-043>045-051>053-060>062-251930- HARDIN-AUGLAIZE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE- MONTGOMERY-GREENE- 329 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND EVENING. SOME STRONGER STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR WINDS GUSTS OVER 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY WILL RANGE BETWEEN 95 AND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ046-054>056-063>065-071>074-080-082-251930- DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD- WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 329 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY WILL RANGE BETWEEN 95 AND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ092-093-095>100-OHZ078-079-081-088-251930- KENTON-CAMPBELL-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- CLERMONT-BROWN-ADAMS-SCIOTO- 329 PM EDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDICES ON THURSDAY WILL RANGE BETWEEN 95 AND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:49 PM EDT | Special Weather Statement | ILN | Fayette | 41 min |
| Aug 24, 7:00 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.